Results 1 to 8 of 8
Like Tree3Likes
  • 2 Post By silverlining1
  • 1 Post By Iluv2smile
Paws?
  1. #1
    RoxieKitty is offline Member
    Join Date
    Sep 2014
    Location
    Canada
    Posts
    49

    Default Paws?

    Does anyone know, realistically, how common it is to have PAWS? I've been off Dilaudid & Tramadol since sept 12th but I'm still feeling like crapola. I am FINALLY getting sleep as I broke down & got Trazodone from the doctor. She also prescribed Zoloft which I'm not taking. Some doctors just don't listen. I told her I just wanted something for sleep & she gives me an anti-anxiety which I'm going to have to get off that now! Very frustrating. I'm only anxious because I wasn't getting any sleep, but now I'm stuck & will have to taper the Trazodone. Luckily I'm only taking 25 mg at night but it makes me feel tired all day. Arrgghhhh!!!

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Have you tried taking melatonin at night? If that hasn't worked, cut your trazadone in half. Make sure you are eating well, staying away from energy drinks, and getting plenty of EXERCISE. PAWS is uncommon and not the norm. It takes awhile for your brain to adjust, especially with the tramadol having the serotonin component, hence the anxiety and sleeplessness. You can take B-6 and L-tyrosine for energy, L-theanine for anxiety or try 5-http. Good luck! Believe me exercise is your best friend here and plenty of water.

    Peace,

    Iloerose

  3. #3
    silverlining1 is offline Senior Member
    Join Date
    Aug 2014
    Posts
    983

    Default

    Please understand the meaning of 'acute'....that means severe, dreadful, horrible, bad......PAWS is not a chronic (having duration, opposed to acute).....I see this on the forum a lot. PAWS is not common, and if you get it....you will have no doubt. It will be the withdrawal symptoms you had in the first 72 hours, and you will know.

    What you are experiencing is the long lasting malaise with opiate withdrawal, and that can last up to 90 days....Rose gave good advice......you have to treat your body well.......eat well....hydrate well....exercise well. It is a process....but, remember, you aren't in a corner shaking, sweating, puking, and running to the bathroom every 30 minutes. It is a process....you are doing great...keep on!!!
    iloerose and Ybshy like this.

  4. #4
    blueopiate is offline Member
    Join Date
    Oct 2011
    Posts
    109

    Default

    Hard to say if you are having PAWS. Length of use plays the biggest part IMO whether someone will be subject to PAWS in any shape or form. If you are very depressed you would know it. Do you think you need an antid? Sounds like you don't think so, so I am leaning towards what someone else has said that you don't have PAWS. That no motivation feeling is common, I have it most the day, if I live in the bad parts of my mind. State of mind is one of the most overlooked way to feel better. The mind can be a dangerous place or your savor.

  5. #5
    Iluv2smile is offline Platinum Member
    Join Date
    May 2014
    Posts
    2,887

    Default

    Hi there!
    I have heard many professionals say PAWS is common..
    But it is simply your brain learning to function without opiates again

    It really does depend on how long you were on opiates how you tapered and how well you are taking care of your body and mind now..

    It doesn't have to mean some great big long lasting untreatable syndrome!

    Like all the above posters said water, exercise . It is suggested 12 minutes of intense aerobics a day ..
    but if that is not doable just walking everyday helps tremendously.
    Vitamins, and eating good wholesome food..

    Anything to increase your bodies ability to create its own endorphins..( feel good chemicals in the brain).
    We have put opiates in our bodies and our brains have quit producing its own endorphins.

    Now it is time to learn again..
    Little things like
    Laughing
    Eating chocolate
    Succeeding in something
    Sex
    Watching a scarey movie.
    Being grateful !
    Probably most things we didn't feel when we were under the influence now we feel and the brain is such an incredible organ it can learn how to fire and create new neuro pathways ons it's own.

    Just give it some time !
    We didn't get addicted over night !
    You can walk right through it whatever you call it!
    It too will pass!
    Congratulations you are doing great!

    Iluv2

    Ps : exercise will help you sleep too.
    25 mg of trazadone is very small you probably would not have to taper that when you stop taking it ...
    That has been my experience with it..
    Last edited by Anonymous; 10-23-2014 at 08:30 AM. Reason: Spelling
    Ybshy likes this.

  6. #6
    RoxieKitty is offline Member
    Join Date
    Sep 2014
    Location
    Canada
    Posts
    49

    Default

    Ty to all of the advice. I guess I just keep counting the days & not my blessings as I should be doing. I know that things will get better but when each day passes & I don't feel any better, I get discouraged, especially when it seems that most people I read about are feeling great by day 30. I worked out today, did bike for 15 minutes, treadmill for 10 and then weights so I'm hoping that'll help me sleep tonight. The Trazodone gives me a horribly bloated stomach & I'm burping like a sailor. Very embarrassing;( I'm going to a new doctor tomorrow who supposedly is not a pill pusher so we'll see what he says. I'll keep u posted. Thx again!

  7. #7
    RoxieKitty is offline Member
    Join Date
    Sep 2014
    Location
    Canada
    Posts
    49

    Default

    Well that was a waste of time. Has anyone heard of a doctor that won't take you on? Apparently I'm too much of a difficult case

  8. #8
    RoxieKitty is offline Member
    Join Date
    Sep 2014
    Location
    Canada
    Posts
    49

    Default

    Still feeling bad. Getting really discouraged so while I was researching my symptoms I came across something called Adrenal Fatigue. I am experiencing almost all of the symptoms for it & was wondering if anyone has any experience with this? I guess Drs don't recognize it as a real sickness & automatically give people anti depressants as which my Dr did.
    Last edited by Anonymous; 11-02-2014 at 04:05 PM.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22